MAUDE Adverse Event Report: A&E MEDICAL CORPORATION A&E MEDICAL / ROTATING SURGICAL PUNCHES; PUNCH, SURGICAL

A&E MEDICAL CORPORATION A&E MEDICAL / ROTATING SURGICAL PUNCHES; PUNCH, SURGICAL
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a rotating surgical punch was used by the surgeon to make a hole for proximal anastomosis during a coronary artery bypass procedure.After use of the punch, the surgeon discovered a small piece of plastic sitting on top of the aorta.The small piece of plastic dislodged from the punch and was noticed by the surgeon before it fell into the hole made in the aorta by the punch.The surgeon gave the small piece of plastic to the scrub nurse to keep on the back table and quarantine.There was no apparent harm to the patient.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).G2: foreign source: canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in sections b4, b5, g3, g6, h2, h3, h6, and h10.The correction is in b3.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is unconfirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
A&E MEDICAL / ROTATING SURGICAL PUNCHES
Common Device Name
PUNCH, SURGICAL
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer (Section G)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18131200
Report Number0002242056-2023-00027
Device Sequence Number6365068
Product Code LRY
UDI-Device Identifier20841291105166
UDI-Public(01)20841291105166(10)10025(17)280201
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number080-401
Device Lot Number10025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer11/01/2023
01/11/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date11/28/2023
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown